MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX BLUSELECT SUCTIONAID CUFFED TRACHEOSTOMY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX BLUSELECT SUCTIONAID CUFFED TRACHEOSTOMY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 101/870/085CZ
Medical Device Problem Codes Fitting Problem (2183); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient died due to problems with the device.The balloon was deflating, and the patient was microaspirating, which contributed to the death.According to the caregiver, the patient aspirated multiple times, ultimately resulting in death by bronchoaspiration caused by a cannula obstructing the airway.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
This supplemental report was generated to correct initial report emdr-71037.Sections b1, b2, b5, h1, and h6 have been updated.No patient harm or adverse event was reported.The investigation is awaiting return of the product.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported by a caregiver that the device balloon was not fixed, it was just fitted.There was patient involvement and no reported harm.
 
Additional Manufacturer Narrative
G1 - contact office zip code corrected; h4 - device mfg date corrected correction - as no device is available to be returned for evaluation.A device history record review was conducted which indicated all inspections were completed and no issues were noted during manufacture.No product was returned; therefore, no visual and functional tests were performed, the reported complaint could not be confirmed.Due to fact that cuff leak was observed after placement it is probable that reported failure occurred during the tracheostomy procedure and contact with a sharp edge.If the product is returned, the manufacturer will reopen this complaint for further investigation.

Brand Name
PORTEX BLUSELECT SUCTIONAID CUFFED TRACHEOSTOMY
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22554974
Report Number3012307300-2025-08622
Device Sequence Number18567044
Product Code BTO
UDI-Device Identifier15019517076233
UDI-Public(01)15019517076233(17)290701(10)6012312
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number101/870/085CZ
Device Lot Number6012312
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Supplement Date Received by Manufacturer06/27/2025
10/09/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date07/22/2025
10/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown